In Episode 10 of The Floxie Hope Podcast Ariel shares her journey through fluoroquinolone toxicity. Ariel felt and looked like she had aged 15 years in a matter of just a couple months after she took ciprofloxacin to treat a urinary tract infection. She also suffered from anxiety, insomnia, depersonalization and many areas of her life falling apart. Though Ariel is still going through her fluoroquinolone toxicity journey, she has learned many life lessons along the way. She has found her strength and joy has returned to her life. Ariel brings beautiful perspective to the journey through fluoroquinolone toxicity.
You can listen to Episode 10 of The Floxie Hope Podcast featuring Ariel through these links:
Reviews on iTunes are greatly appreciated! Thank you very much for listening to The Floxie Hope Podcast!
Does Ariel have her story anywhere. She kinda sounds like me
Thank you Ariel for sharing your story, you are fighting this fight with wisdom, dignity and bravery!
Ariel, your words resonated with me. The stuff about “what makes me, me” made me cry. Being in the sun makes me feel better too. I feel like just talking to people again would help too but unfortunately, I moved to Portland to go to school 2.5 years ago and don’t have any friends or family here. Can’t go back to Denver anytime soon, trying to finish school, and can’t exactly go out and make friends here, I’m too nervous to talk to people who don’t know me or don’t understand what I’m going through. Are you in Oregon? Also, I have been a vegetarian for 23 years and wonder if it’s holding me back. Do you think that reintroducing meat has helped you?
could you please give Ariel my email address and/or vice-versa?
I’ve always been shy and the inability to comfortably make “small talk” has always been a minor weakness of mine. Antidepressants (or even a glass of wine, etc.) have historically helped amazingly well for this but those are out of the question now. Now that my brain has been scrambled by FQs, it’s hard to follow conversations. I’m lightheaded/off-balance (the most consistent side effect of the past year and the one that I think has contributed the most to my becoming a shut-in), have a spacey, foggy brain that hurts all the time but worse when I think too hard, and It’s like my eyes and ears are too weak/tired. I feel like if I had my friends around, they would understand and I could practice and eventually get better at having conversations. Unfortunately that’s not possible and my law school classes are a very cut-throat environment where I’m even more on edge than in other situations, plus I’m 15 years older than most other students, and all they want to talk about are their plans for after graduation: jobs, going into practice, taking the bar, etc., none of which I can even begin to think about right now for obvious reasons (I’m only still hanging on in school because the thought of quitting and being able to have ANY job right now seems impossible in my condition and scares the crap out of me). I don’t even know what I would talk about instead though. I have no longer have any interests other than trying to recover.
I should probably talk to a therapist. I just worry that he or she wouldn’t understand how my issues are perhaps more neurologically complex than other cases that respond to antidepressants and how it’s the result of poison that’s probably still in my body. It sounds crazy; he or she won’t believe me and that will only result in further frustration for me (even my boyfriend doesn’t really believe me; because doctors haven’t been able to find anything wrong with me, he just thinks I’m “stressed out” and also depressed because of the weather here; never mind that none of this was a problem before levaquin and that while depression can cause physical symptoms, it doesn’t generally make you dizzy and cause vision loss).
On the other hand, maybe I’m putting the cart before the horse, so to speak, by trying to heal my psyche and move on while I still have all this pain and other symptoms.
Okay, I’m stopping my unpleasant rant/rambling now, sorry. Anyway, thanks for your thoughtful reply; I hope you are continuing to feel better.
Ariel please please help me i took one cipro and one factive two months ago im going insane and it is much harder everyday i have bad derealization im suicidal please help me. tell me about your dp please please :'(((((